Reliabilities of double-loop networks

F. K. Hwang, Wen Ching Winnie Li

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


A double-loop network G(h1,h2) has n nodes represented by the n residues modulo n and 2n links given by i→i+ h1, i→i + h2, i = 0,1,…, n − 1. We consider the reliability model where each link fails independently with probability p, the nodes always work, and the network fails if it is not strongly connected. There exists no known polynomial time algorithm to compute the reliabilities of general double-loop networks. When p is small, the reliability is dominated by the link connectivity. As all strongly connected double-loop networks have link connectivity exactly 2, a finer measure of reliability is needed. In this paper we give such a measure and show how to use it to obtain the most reliable double-loop networks.

Original languageEnglish (US)
Pages (from-to)255-272
Number of pages18
JournalProbability in the Engineering and Informational Sciences
Issue number3
StatePublished - 1991

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Management Science and Operations Research
  • Industrial and Manufacturing Engineering


Dive into the research topics of 'Reliabilities of double-loop networks'. Together they form a unique fingerprint.

Cite this